By Topic

Proof of the correctness of EMYCIN sequential propagation under conditional independence assumptions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Xudong Luo ; Dept. of Comput. Sci. & Eng., Chinese Univ. of Hong Kong, Shatin ; Chengqi Zhang

In this paper, we prove that, under the assumption of conditional independence, the EMYCIN formula for sequential propagation can be derived strictly from the definition of the certainty factor according to probability theory. J.B. Adams (1984) and S. Schocken (1988) have proved that the EMYCIN formula for parallel propagation is partially consistent with probability theory. Our result supplements their contributions and, together with theirs, explains why the EMYCIN certainty factor model works reasonably well

Published in:

IEEE Transactions on Knowledge and Data Engineering  (Volume:11 ,  Issue: 2 )